Florence Crittenton Annual Conference 2022

Actions Panel

Florence Crittenton Annual Conference 2022

Overcoming Languishing: How to Ignite Your Post-Pandemic Flow Florence Crittenton's 15th annual conference will be held on October 13th

When and where

Date and time

Location

Topeka Performing Arts Center 214 Southeast 8th Avenue Topeka, KS 66603

Map and directions

How to get there

Refund Policy

Refunds up to 7 days before event
Eventbrite's fee is nonrefundable.

About this event

Overcoming Languishing: How to Ignite Your Post-Pandemic Flow

Florence Crittenton's 15th annual conference will be held on October 13th, 8:30 a.m. - 5:00 p.m. at Topeka Performing Arts Center. Early Bird registration is $80 through September 15th. This includes registration, lunch, and snacks.  

6 CE hours (pending BSRB approval for diagnosis and treatment CEUs)

Objective 1: State the most dominant emotional state in the pandemic era

Objective 2: Describe the neurobiology of languishing and how to combat apathy in the nervous system

Objective 3: Explore the connection between languishing and other mental health diagnoses

Objective 4: Learn practical strategies to balance the nervous system, re-engage meaningful activities, and reclaim a sense of focus

Keynote: Jennifer Sweeton, PsyD, MS, MA

Recognizing and Addressing Languishing in a Post-Pandemic Era

The global pandemic has left many feeling anxious, depressed, and traumatized. More subtle, however, is the pervasive experience of languishing. Largely unrecognized, languishing is the absence of mental health or well-being, but without an accompanying mental illness. When languishing, we feel numb, lack motivation, and feel exhausted. Something is not quite right, but we struggle to identify exactly what it is that is wrong. This presentation introduces attendees to the concept of languishing, and how it impacts the brain and nervous system. In addition, this seminar emphasizes multiple practical strategies to address languishing, and to promote flourishing.  

Breakout Sessions (Set 1):

  • "Be Well: 10 Strategies for Managing Stress and Creating Balance in the Nervous System," Jolee Eckert, Sarah Swope, Melissa Gardner, Murray Heikes, Brittney Harmon

    Whether you are a professional seeking interventions to help others or an individual working to manage your own stress, this session is for you. Therapists from Florence Crittenton's Center for Integrative Health will share their strategies to metabolize stress and bring balance to the body. This protocol not only helps individuals feel their best in the present, but also protects against future negative health effects. Participants will leave with the tools needed to create a plan for nervous system health.

  • "Restoring Connection and Predictability in Our Schools," Jean Ryan-Counselor, Ed Raines-Principal, Amy Esquibel-Counselor, Erica Florez- Instructional Facilitator

    Join our diverse panel of school experts as they share their observations and strategies for re-engaging students and staff in the school environment. Through this Q & A format, participants will learn how panelists have tailored their approaches to meet the unique needs of a variety of settings.

  • "Let’s Get Real: The Impacts of Languishing in the Workplace and Ways We as Employers Can Help," - Kellie Dougan

    "Um, Sarah's on her phone scrolling through Facebook again. Are you going to do something about it?"

    Reflecting on everything employees have been dealing with and working through this past 2 1/2 years, how would you as Sarah’s supervisor address that question? Would you:

    A. Ask Sarah to put down her phone and focus on the task in front of her?

    B. Act like you didn't hear the other person ask you the question and hurriedly walk away?

    C. Schedule some time to talk with Sarah privately because you've noticed recently that she's seemed a little disengaged, has forgotten a few tasks she's been assigned and hasn't offered to take the lead on any of the recent projects that have been brought to the team.

    In this session, let's get real and talk about what languishing can look like at work and how it can impact the person, the team and the company. Then, let's discuss realistic ways we, as employers, can help make a positive impact before languishing turns into something bigger that has a more negative impact on the person, the team and the company.

Breakout Sessions (Set 2):

  • "Be Well: 10 Strategies for Managing Stress and Creating Balance in the Nervous System (REPEAT SESSION)," Jolee Eckert, Sarah Swope, Melissa Gardner, Murray Heikes, Brittney Harmon

    Whether you are a professional seeking interventions to help others or an individual working to manage your own stress, this session is for you. Therapists from Florence Crittenton's Center for Integrative Health will share their strategies to metabolize stress and bring balance to the body. This protocol not only helps individuals feel their best in the present, but also protects against future negative health effects. Participants will leave with the tools needed to create a plan for nervous system health.

  • "Resilience and the Joy of Work," Paula Daoust

    The pandemic has thrown us off our game. We have entered a new normal and it’s time to find our footing. Work consumes the best part of our day, and we deserve to enjoy that part of our lives. This presentation will explore why it is important to our wellbeing to enjoy our work, and three tools for bouncing back from the setbacks that have interfered with or complicated our love for our work.

  • Bouncing Back: How First Responders and other Health Care Professionals Can Enhance Resiliency Post-Pandemic- Wendy Farley and Ludy Sapp

    This therapist duo from Keystone Mental Health will dive into the stress continuum; signs and symptoms of stress in relation to first responders and other health care professionals; eustress; resiliency; vicarious traumatization, compassion fatigue, burnout, moral injury and secondary PTSD; and how to thrive post-pandemic.

Closing Session: Tobias Schlingensiepen

Harnessing Hopefulness: Thriving in a Post-Pandemic World

Participants will come together to integrate breakout concepts in this plenary session. Community leader Tobias Schlingensiepen will close our program with an attitude of hopefulness that helps us find our post-pandemic flow.

Conference Agenda: 

 8:30 - 9:00 Registration (30 minutes)

9:00 - 10:30 Keynote (90 minutes)

10:30 - 10:40 Break (10 minutes)

10:40 - 12:10 Keynote continued (90 minutes)

12:10 - 1:00 Lunch/Networking/Exhibit Tables (50 minutes)

1:00 - 2:15 Breakout Sessions (Set 1) (75 minutes)

2:15 - 2:25 Break (10 minutes)

2:25 - 3:40 Breakout Sessions (Set 2) (75 minutes)

3:40 - 3:50 Break (10 minutes)

3:50 - 4:50 Closing Session (60 minutes)

4:50 - 5:00 Feedback Evaluations/Certificates of Completion

$0 – $95